To the Editor.—
We report a case pertinent to the article entitled "Hypotensive Sequelae of Diazoxide and Hydralazine Therapy" (237:264,1977).
Report of a Case.—
A 58-year-old man came to the emergency room with slurred speech, left hemiparesis, and blood pressure of 240/150 mm Hg. Diazoxide, 300 mg intravenously, was given, followed by furosemide (Lasix), 40 mg intravenously, and methyldopa (Aldomet), 500 mg by mouth. There was a decrease in blood pressure to 160/100 mm Hg. When the blood pressure rose to 190/130 mm Hg after three hours, hydralazine hydrochloride, 20 mg, was given intramuscularly. Thirty minutes later, the patient began to complain of nausea, weakness, and disphoresis. At this time his blood pressure was 60 mm Hg systolic; his heart rate, 36 beats per minute; and only femoral pulses could be palpated. Atropine sulfate intravenously and a dopamine hydrochloride drip reversed the situation and the patient made an uneventful recovery.
Mizroch S, Yurasek M. Hypotension and Bradycardia Following Diazoxide and Hydralazine Therapy. JAMA. 1977;237(23):2471–2472. doi:10.1001/jama.1977.03270500023012
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: